Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The duals of harmonic Bergman spaces


Authors: Charles V. Coffman and Jonathan Cohen
Journal: Proc. Amer. Math. Soc. 110 (1990), 697-704
MSC: Primary 46E15; Secondary 31B05
MathSciNet review: 1028042
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that for $ \Omega $, a starlike Lipschitz domain, the dual of the space of harmonic functions in $ {L^p}(\Omega )$ need not be the harmonic functions in $ {L^q}(\Omega )$, where $ 1/p + 1/q = 1$. We show that, as a consequence, the harmonic Bergman projection for $ \Omega $ need not extend to a bounded operator on $ {L^p}(\Omega )$ for all $ 1 < p < \infty $. The duality result is a partial answer to a question of Nakai and Sario [9] posed initially in the Proceedings of the London Mathematical Society in 1978. We treat the duality question as a biharmonic problem, and our result follows from the failure of uniqueness for the biharmonic Dirichlet problem in domains with sharp intruding corners.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E15, 31B05

Retrieve articles in all journals with MSC: 46E15, 31B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1028042-X
PII: S 0002-9939(1990)1028042-X
Article copyright: © Copyright 1990 American Mathematical Society